Jump to content
CrazyBoards.org

Effexor XR to Pristiq headache. Withdrawal vs. side effects?


Recommended Posts

Hi. I'm sorry this is long. My question is at the end...

I just switched from Strattera (non-stimulant ADHD medication) & 175 mg Effexor XR to 100 mg Pristiq.

(Why? My new psychiatrist thought that Pristiq would reduce the Effexor side-effects (reduced libido, weight gain) and improve my mood. Effexor had initially improved my mood. After 5 months, I didn't think that the Strattera was doing anything for me; psychiatrist plans to add new ADHD medication in April after the transition from Effexor to Pristine.)

I'd experienced Effexor withdrawal effects in the past, after 1-2 missed doses, but the doctor didn't think that the Effexor withdrawal would be a big deal now because Pristiq is so similar.

As prescribed, the first week I went down to 75 mg Effexor XR and started 50 mg Pristiq.

The first few days were ok (no brain zaps). Mild headache. Relief that I didn't feel worse. 

Day 4 I noticed that I was extremely anxious, scatter-brained, impulsive, and emotional. I don't know how much was a horrible PTA meeting i attended, and how much my symptoms made the meeting worse (I mean, SOMEONE had to tell the school principal that she was way out of line, or at least, I did...). I also had PMS; and I'm 45. That's a bad combo.

Day 5 I was terribly down. 

Day 6 I had a unprecedented severe headache. Shut the curtains and stayed under the covers with ice. The headache became milder that evening. 

I've continued to have headaches ever since, ranging from mild to painful.

Day 8 I stopped taking any Effexor and increased the Pristiq to 100 mg as prescribed. 

This is day 11. I spent half the day in bed due to bad headache. Mood very low -- tearful. I took 2 Sudafed in case the headache was sinus-related. Did nothing. (Same amount of acetaminophen as 2 extra-strength tylenol.) This afternoon I ate breakfast and then had a coffee -- my headache suddenly settled with the coffee, but now my heart is pounding. Tired of my own negativity and symptoms. Tired of accomplishing nothing and feeling bad about it. 

The headache has been very sensitive to light. Mostly stronger on one side than the other. Typically strongest behind one eye and running behind one ear. Sometimes in back at the base of my skull.

My questions are:

Is ongoing headache likely related to stopping Effexor (and Strattera), in which case it will hopefully eventually stop? Or is this a side-effect of the Pristiq? (Or maybe coincidence, but I don't know that I've ever had a headache for at least 6 days before. Maybe.)  

Would one have Effexor withdrawal symptoms despite replacing it with Pristiq?

For those with Pristiq headache side-effect, has it gone away? 

Do people experience Straterra withdrawal symptoms?

Thanks. 

(PS I take 7 mg zopiclone for sleep each night.)

Edited by Kady
Forgot to mention the other medication I take. Added a tag.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Blahblah
      Have a strong itch to drop Effexor...(I won't go cold turkey). It stopped my dysphoric crying spells, but now, 10 months later, I'm feeling increasingly flat, apathetic, numb, no motivation (even after dropping to 75mg). I hate how all A/Ds have this lobotomy effect on me longterm. It's initially fine in acute episodes, I'm not sad now, but I can't function properly, and I continue to score Moderate-Severe on the depression scale.
      I think it's counteracting my Ritalin (which I increased to 30-40mg)? I don't want to increase Effexor above 150mg, I'd never be able to go off.
      I'm trying dosing at night instead, will this make any difference @mikl_pls ? I skipped yesterday's morning dose (then came the intense nausea, over stimulation & brain slosh awfulness @10 hours later) and I took my dose with dinner.
      I'm seriously considering going on low-dose mild SSRI instead (Prozac?) I'm sensitive to meds & side effects, and I'm also VERY worried about withdrawals. Especially from Effexor, they are the WORST, and I just read study that Effexor withdrawal syndrome is not dose-dependent:
      https://www.researchgate.net/publication/7402189_Venlafaxine_and_Serious_Withdrawal_Symptoms_Warning_to_Drivers
      https://metro.co.uk/2018/01/24/woman-shares-coming-off-antidepressant-ruined-life-7255570/
       
       
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By Blahblah
      I'm sorry if this question is redundant....
      @notloki I know you're knowledgeable here.
      I've been getting very inconsistent effects from Ritalin. I recently increased my dosage, because I was experiencing more fatigue afternoons and having to nap. I take 20mg (extended in morning, before I get up), then I take 10mg (extended) after lunch. Pdoc said I could take 10mgIR no later than 3pm if needed.
      I'm compliant with this routine. Dose 40 minutes before getting up, same exact breakfast every morning: oatmeal, fruit, yogurt, nuts, coffee. Yesterday, I felt pretty good and energetic in the morning (both mentally and physically). Then today, I feel focused..yet, (sort of zombie-dazed staring at screen), incredibly drowsy/tired and apathetic, like I really need to nap. I get plenty of sleep every night.
      Is there a reason this is happening? Seems doses effect me differently all the time. I prefer extended because the IR (while it hits more noticeably) I feel more intense energy crash and can become moody...Note: Pdoc will not let me change until I hit the max (60mg), and other stimulants (even Adderall) are either extremely hard or impossible to get prescribed here.
    • By mikl_pls
      I just started Nuvigil yesterday (200 mg in the morning) and after about an hour or so after my first dose, I noticed the onset of a very bad headache (not quite migraine quality, but pretty close to it). I've taken Nuvigil before, but only when it was brand name, and I was on 250 mg. Now I have generic made by Aurobindo.
      Has anyone who has taken this medicine experienced this?
×
×
  • Create New...